MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ATTUNE SHIM SZ7 8MM; TIBIAL INSERT TRIALS

DEPUY ORTHOPAEDICS INC US ATTUNE SHIM SZ7 8MM; TIBIAL INSERT TRIALS
Catalog Number 254500673
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary scratched and damaged attune shim 8mm size 7-8.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection found chipped and scratched patterns on attune shim sz7 8mm surface.This type of damage is consistent with other tools and hard edges coming in contact with the device.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection and functional test were not performed since they were not applicable to the complaint condition.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces.The overall complaint was confirmed as the observed condition of the attune shim sz7 8mm would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H6: component code: appropriate term/code not available (g07002) used to capture no findings available.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Scratched and damaged attune shim 8mm size 7-8.There was no surgical delay.

Brand Name
ATTUNE SHIM SZ7 8MM
Common Device Name
TIBIAL INSERT TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18645347
Report Number1818910-2024-02386
Device Sequence Number8064015
Product Code HWT
UDI-Device Identifier10603295133551
UDI-Public10603295133551
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500673
Device Lot NumberMVMDHZ130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2024
Initial Report FDA Received Date02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown